Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 90, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 14, 2017, 4:00 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 4:00 PM CDT (21:00 UTC)
- Expired
- Jun 14, 2017, 4:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Putnam County, IL
The radar
The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 4:00 PM CDT | TSTM WND DMG | Seatonville, IL | TIME ESTIMATED FROM RADAR. TREES AND POWER LINE DOWN. |
| Jun 14, 4:08 PM CDT | TSTM WND DMG | Spring Valley, IL | REPORTS OF MUTLIPLE TREES DOWN ALONG WITH POWER LINES. POWER IS OUT IN TOWN. TIME OF THE EVENT WAS ESTIMATED USING RADAR. |
| Jun 14, 4:10 PM CDT | TSTM WND DMG | Ladd, IL | MULTIPLE TRES DOWN IN LADD. TIME OF THE EVENT WAS ESTIMATED USING RADAR. |
| Jun 14, 4:14 PM CDT | TSTM WND DMG | Dalzell, IL | TIME ESTIMATED FROM RADAR. TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776
WUUS53 KDVN 142100
SVRDVN
ILC011-155-142130-
/O.NEW.KDVN.SV.W.0090.170614T2100Z-170614T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
400 PM CDT WED JUN 14 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Putnam County in north central Illinois...
Southeastern Bureau County in north central Illinois...
* Until 430 PM CDT
* At 400 PM CDT, a severe thunderstorm was located over Bureau
Junction, or near Hennepin, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Princeton, Hennepin, Spring Valley, Henry, DePue, Granville, Ladd,
Tiskilwa, Dalzell, Bureau Junction, McNabb, Putnam, Mark, Cherry,
Malden, Seatonville, Standard, Arlington, Hollowayville and Spring
Valley Airport.
This includes the following highways...
Interstate 80 in Illinois between mile markers 60 and 72.
Interstate 180 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4110 8933 4110 8936 4112 8934 4115 8933
4115 8940 4134 8953 4153 8917 4118 8916
TIME...MOT...LOC 2100Z 238DEG 29KT 4131 8936
HAIL...0.88IN
WIND...60MPH
$$
083 follow-up statements
070
WWUS53 KDVN 142112
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
412 PM CDT WED JUN 14 2017
ILC011-155-142130-
/O.CON.KDVN.SV.W.0090.000000T0000Z-170614T2130Z/
Putnam IL-Bureau IL-
412 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR PUTNAM AND SOUTHEASTERN BUREAU COUNTIES...
At 412 PM CDT, a severe thunderstorm was located over Ladd, or near
Peru, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hennepin, Spring Valley, Henry, DePue, Granville, Ladd, Dalzell,
Bureau Junction, McNabb, Mark, Cherry, Seatonville, Standard,
Arlington, Hollowayville, Spring Valley Airport, Coal Hollow,
Ottville and Florid.
This includes the following highways...
Interstate 80 in Illinois between mile markers 63 and 72.
Interstate 180 between mile markers 1 and 2, and between mile
markers 8 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4110 8933 4110 8936 4112 8934 4115 8933
4136 8940 4153 8917 4118 8916
TIME...MOT...LOC 2112Z 238DEG 29KT 4136 8925
HAIL...0.88IN
WIND...60MPH
$$
08709 WWUS53 KDVN 142117 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 417 PM CDT WED JUN 14 2017 ILC011-155-142130- /O.CON.KDVN.SV.W.0090.000000T0000Z-170614T2130Z/ Putnam IL-Bureau IL- 417 PM CDT WED JUN 14 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR EASTERN PUTNAM AND EAST CENTRAL BUREAU COUNTIES... At 417 PM CDT, a severe thunderstorm was located over Ladd, or near Peru, moving northeast at 35 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Hennepin, Spring Valley, DePue, Granville, Ladd, Dalzell, McNabb, Mark, Cherry, Seatonville, Standard, Arlington, Hollowayville, Spring Valley Airport, Ottville and Florid. This includes Interstate 80 in Illinois between mile markers 65 and 72. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a sturdy building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 4110 8933 4142 8931 4153 8917 4118 8916 TIME...MOT...LOC 2117Z 238DEG 29KT 4138 8920 HAIL...0.88IN WIND...60MPH $$ 08
541
WWUS53 KDVN 142128
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
428 PM CDT WED JUN 14 2017
ILC011-155-142137-
/O.EXP.KDVN.SV.W.0090.000000T0000Z-170614T2130Z/
Putnam IL-Bureau IL-
428 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUTNAM AND EAST
CENTRAL BUREAU COUNTIES WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning is moving out of the area.
Therefore, the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 800 PM CDT for
north central Illinois.
LAT...LON 4110 8933 4142 8931 4153 8917 4118 8916
TIME...MOT...LOC 2127Z 238DEG 29KT 4142 8911
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:43 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 14, 3:43 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 343 PM CDT Wed Jun 14 2017 .SYNOPSIS... Issued at 330 PM CDT Wed Jun 14 2017 Water vapor loop indicating closed upper low rolling northeastward acrs the SD/Canadian border region, with cyclonic southwesterlies arching down toward the mid MS RVR Valley. Embedded vort max/MCV noted in several surveillance imagery sources right acrs the local area, and should exit off to the east and northeast by early this evening. Other more upstream embedded vort max was located out acrs the Neb panhandle. Otherwise, flow still on track to become more westerly and progressive acrs the north half of the CONUS into the weekend, putting the local area under almost a daily chance for showers and thunderstorms through Sat night. && .SHORT TERM...(Tonight) ISSUED AT 330 PM CDT Wed Jun 14 2017 As the MCV exits to the east, it will take any lingering more significant convection with it by late afternoon. But will have to keep low to moderate CHC POPs for isolated to sctrd showers and storms streaming up out of MO and acrs mainly the southeastern half of the DVN CWA, ahead of the central plains wave and lingering llvl convergence on lingering outflow boundaries. But feel that there will be just a low chance that they will be strong to severe, especially later in the evening. This activity should wane too as the evening progresses and through midnight. Then, the central plains upper short wave trof approaches late tonight for a possible uptick in overnight and early thu morning convection for isolated to sctrd showers/storms in the southern and southeastern CWA, but marginal at best LLJ convergence make this another low confidence call...only low chc pops warranted Lows tonight in the 60s west of the MS RVR, to around 70 in the east. .LONG TERM...(Thursday through next Wednesday) ISSUED AT 330 PM CDT Wed Jun 14 2017 Thursday...Most of the day looks to be mostly sunny and dry, warming to around 90 or lower 90s in most of the area but sfc DPTs mixed down into the middle or lower 60s in the afternoon keep the Heat Index in check. Then an approaching upper trof in progressive westerlies, and arrival of a weak NNE-to-SSW oriented sfc front pushing into the western CWA from central IA, may allow for isolated to sctrd thunderstorms to POP up in central Ia and possibly make it into the far west central and northwestern CWA By late afternoon. Better support for more organized storm clusters or MCS activity tomorrow night laying out to the south acrs KS into MO. Then 12z models vary on another round of increased late night convection especially south of I80 after midnight and into early Fri morning. Friday...Various model solution outputs make for a muddled scenario this day. What ever happens Thu night and lingers into Fri morning convective debris-wise, will be a player in to what happens later in the day. But most solutions suggest a diurnal decrease by midday, and afternoon heating and destabilization into Fri evening. Then the next upstream S/W will look to interact with an increasing LLJ with THTA-E feed, which may allow for an MCS to develop acrs western IA Fri evening, and come acrs the state overnight into Sat morning with heavy rain and gusty wind potential. Saturday and Sunday...Latest suite of medium range models continue to suggest a stronger digging shortwave and sfc cold front may swing acrs the region to produce another storm event late Sat and Sat night, with strong forcing and vertical wind fields suggesting a severe storm threat depending on instability build up earlier in the day. A cooler, breezy day in store for Sunday behind the front. Monday through next Wednesday...Longer range indications suggest that GRT LKS troffiness will allow for a below normal temp regime early to mid week. Some chance for isolated to sctrd afternoon instability showers Mon and Tue, with a more organized shower chance toward Wed depending on timing of a northwest flow clipper-like system rippling down into the western GRT LKS. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1246 PM CDT Wed Jun 14 2017 Main concern in this forecast period is the near term chance of thunderstorms. An upper level wave is moving across the area and storms are ongoing at the moment in the DBQ area and south of BRL. More storms are expected to develop in the next few hours along and east of the Mississippi River and pose a threat through early evening. After that time, VFR conditions will prevail although given the recent rain and light winds, a brief period of patchy fog cannot be ruled out around sunrise. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...12 AVIATION...Wolf
Hazardous weather outlook, Jun 14, 5:05 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 505 AM CDT Wed Jun 14 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-151015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 505 AM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are possible today and tonight. The Storm Prediction Center has a slight risk over the entire outlook area. Scattered thunderstorms early this morning may produce small hail, heavy downpours and wind gusts up to 40 mph, especially over eastern Iowa. Severe thunderstorms with damaging wind, large hail and isolated tornadoes will be more likely in the afternoon and early evening hours over the entire outlook area. Hot and humid conditions are expected again today with heat index readings as high as the mid 90s this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY There are periodic chances for thunderstorms Thursday night through Saturday night. For the first round Thursday night into early Friday morning, a few strong storms are possible in the counties along and south of highway 34. The main threats are strong wind gusts and lightning. There is a marginal risk for severe thunderstorms on Friday across the entire outlook area. The best chance for storms is Friday evening or Friday night. Damaging winds and large hail are possible with the strongest storms. Thunderstorm coverage will likely remain scattered. Strong or severe thunderstorms are possible Saturday afternoon into Saturday night. However, confidence is low with respect to timing and areal coverage. Please stay tuned to forecast updates through this week. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be needed this afternoon and evening. Sheets/Uttech
In the hours before
Local storm report, Jun 14, 2:41 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND GST NW MEDIAPOLIS 41.01N 91.17W
06/14/2017 E60.00 MPH DES MOINES IA TRAINED SPOTTER
VERY STRONG WINDS WITH MANY PLAYGROUNDS IN TOWN
DESTROYED.
&&
BROOKSLocal storm report, Jun 14, 2:54 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
254 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 SSW GENESEO 41.44N 90.16W
06/14/2017 E0.75 INCH HENRY IL TRAINED SPOTTER
&&
BROOKSLocal storm report, Jun 14, 3:13 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 SSE GENESEO 41.44N 90.15W
06/14/2017 E0.88 INCH HENRY IL TRAINED SPOTTER
&&
BROOKSLocal storm report, Jun 14, 3:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 2 SE GENESEO 41.43N 90.13W
06/14/2017 E1.00 INCH HENRY IL PUBLIC
&&
BROOKSLocal storm report, Jun 14, 3:32 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL JOHNSON SAUK TRAIL STAT 41.33N 89.89W
06/14/2017 M0.88 INCH HENRY IL LAW ENFORCEMENT
RELATED BY EMERGENCY MANAGER
&&
DCLocal storm report, Jun 14, 3:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL 1 SW LAKE THUNDERBIRD 41.21N 89.46W
06/14/2017 E0.75 INCH PUTNAM IL TRAINED SPOTTER
ALSO REPORTED WIND GUST OF 30 MPH.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:15 PM CDT | Special Weather Statement | DVN | Jo Daviess | 30 min |
| Jun 14, 1:57 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer | 48 min |
| Jun 14, 2:22 PM CDT | Special Weather Statement | DVN | Henry | 38 min |
| Jun 14, 2:28 PM CDT | Special Weather Statement | DVN | McDonough | 17 min |
| Jun 14, 2:45 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 60 min |
| Jun 14, 3:37 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 38 min |
| Jun 14, 3:56 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 49 min |
| Jun 14, 4:40 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.